| Model Number |
180614 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Arthritis (1723); Pain (1994); Ambulation or Postural Difficulties (2544)
| Date of Event |
10/11/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
Event or Problem Description
Dr.Performed a revision of a mako partial knee done in 2018 by one of his partners.According to dr.The patient had been experiencing persistent pain and an advancement of arthritis in the lateral and patellofemoral compartments.Preoperative ct images suggested that the tibial baseplate may have failed.Component removal confirmed that the tibial baseplate metal had broken.The partial knee was successfully converted to a cemented triathlon tka.
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving a mako baseplate was reported.The event was confirmed via provided photos.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photos presented recently explanted baseplate, femoral component and liner with blood and tissue on them.The baseplate was fractured into two pieces; one piece was discolored to black.Clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's knee was revised due to pain, an advancement of arthritis in the lateral and patellofemoral compartments and baseplate fracture whereby the partial knee was converted to a cemented triathlon tka.The reported device was not returned however photographs were provided for review.The photos presented recently explanted baseplate, femoral component and liner with blood and tissue on them.The baseplate was fractured into two pieces; one piece was discolored to black.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
(b)(6) performed a revision of a mako partial knee done in 2018 by one of his partners.According to (b)(6) the patient had been experiencing persistent pain and an advancement of arthritis in the lateral and patellofemoral compartments.Pre operative ct images suggested that the tibial baseplate may have failed.Component removal confirmed that the tibial baseplate metal had broken.The partial knee was successfully converted to a cemented triathlon tka.